Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 221, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Nov 5, 2015, 6:14 PM CST for Cooke County, Grayson County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2015, 6:14 PM CST (00:14 UTC)
- Expired
- Nov 5, 2015, 9:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cooke County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 142 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 6:15 PM CST | FLASH FLOOD | 3 W Gainesville, TX | LOW WATER CROSSING IS FLOODED AND IMPASSIBLE, BAR DITCHES ARE FULL |
| Nov 5, 6:21 PM CST | FLASH FLOOD | 1 N Pottsboro, TX | 4 TO 6 INCHES OF HIGHWAY 289 AT FM 406 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1857 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 36.8
The text
As transmitted, in the capitals the NWS used until 2016.
541
WGUS54 KFWD 060014
FFWFWD
TXC097-181-060315-
/O.NEW.KFWD.FF.W.0221.151106T0014Z-151106T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
614 PM CST THU NOV 5 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRAYSON COUNTY IN NORTH CENTRAL TEXAS...
COOKE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 915 PM CST
* AT 613 PM CST...EMERGENCY MANAGEMENT REPORTED WATER FLOWING OVER
HIGHWAY 377 NEAR WHITESBORO IN GRAYSON COUNTY. UP TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS OCCURRING OR EXPECTED
TO BEGIN SHORTLY ACROSS COOKE AND GRAYSON COUNTIES.
ADDITIONAL RAINFALL AMOUNTS OF 1 INCH IS POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3396 9691 3387 9688 3382 9676 3384 9669
3392 9667 3390 9659 3384 9662 3373 9638
3340 9639 3343 9748 3392 9748 3383 9746
3382 9738 3388 9733 3386 9733 3392 9721
3372 9714 3396 9698
$$
CAVANAUGH1 follow-up statement
572
WGUS74 KFWD 060309
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
909 PM CST THU NOV 5 2015
TXC097-181-060316-
/O.EXP.KFWD.FF.W.0221.000000T0000Z-151106T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAYSON TX-COOKE TX-
909 PM CST THU NOV 5 2015
...THE FLASH FLOOD WARNING FOR GRAYSON AND COOKE COUNTIES WILL EXPIRE
AT 915 PM CST...
LOCAL LAW ENFORCEMENT HAS REPORTED THAT FLOOD WATERS HAVE
RECEDED...AND FLASH FLOODING IS NO LONGER EXPECTED. HOWEVER...VERY
MINOR FLOODING OF LOW LYING AREAS WILL REMAIN POSSIBLE. BE SURE TO
HEED ANY ROAD CLOSURES...AND IF YOU COME ACROSS FLOOD WATERS...MAKE
THE SMART CHOICE...TURN AROUND...DO NOT DROWN.
LAT...LON 3396 9691 3387 9688 3382 9676 3384 9669
3392 9667 3390 9659 3384 9662 3373 9638
3340 9639 3343 9748 3392 9748 3383 9746
3382 9738 3388 9733 3386 9733 3392 9721
3372 9714 3396 9698
$$
15-BAINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 3:31 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Nov 5, 3:31 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CST THU NOV 5 2015 .DISCUSSION... OUR UNUSUALLY WARM AND HUMID NOVEMBER WEATHER WILL END THIS WEEKEND. A LINE OF STRONG TO SEVERE CONVECTION HAS MOVED INTO THE NORTHWEST COUNTIES THIS AFTERNOON AND WILL PROGRESS THROUGH MUCH OF THE CWA THIS EVENING. FORCING FOR ASCENT WILL CONTINUE TO INCREASE THROUGH THIS EVENING AS A STRONG SHORT WAVE MOVES ACROSS THE GREAT PLAINS. AHEAD OF THE SHORT WAVE IS A 100+ KNOT JET THAT EXTENDS DOWN INTO NORTH TEXAS WITH THE REAR ENTRANCE REGION ALOFT AIDING FORCING FROM ABOVE. A DRYLINE OVER WEST TEXAS IS AIDING LOW LEVEL CONVERGENCE AND HELPING TO PUSH THIS CONVECTIVE LINE ACROSS THE REGION. THE ATMOSPHERE AHEAD OF THIS ACTIVITY IS UNSTABLE AND HAS ENOUGH SFC-1KM HELICITY TO PRODUCE STRONG ROTATING UPDRAFTS. THUS SOME TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THROUGH MID EVENING AT LEAST. THE ACTIVITY COMING OUT OF THE TEXAS HILL COUNTRY IS OF CONCERN AS IT CONTINUES TO INCREASE IN COVERAGE THIS AFTERNOON AND INTO THE EVENING. LATER THIS EVENING...THIS SYSTEM AND THE UPSTREAM LINEAR CONVECTION WILL LIKELY CONGEAL INTO ONE EXTENSIVE BAND OF RAIN/STORMS. THIS WILL RESULT IN HEAVY RAIN CORES AND ECHO TRAINING THAT WILL PRODUCE RAIN SWATCHES OF 1 TO 2 INCHES WITH SOME HIGHER AMOUNTS...THUS THE FLASH FLOOD WATCH WILL REMAIN AS IS THROUGH MIDNIGHT. THE ACTIVITY IS EXPECTED TO LINGER OVER THE SOUTHEAST COUNTIES FRIDAY THROUGH SATURDAY NIGHT AS THE SYSTEM BECOMES MORE PARALLEL TO THE UPPER FLOW. THUS...THERE IS A POTENTIAL FOR ANOTHER FLASH FLOOD WATCH IN THIS TIME PERIOD IF HEAVY RAINFALL OCCURS BEFORE FRIDAY NIGHT. THE INITIAL PUSH OF COOLER AIR INTO THE REGION ON FRIDAY WILL BRING TEMPERATURES BACK TO NORMAL...THEN AS THE UPPER TROUGH BECOMES MORE POSITIVELY TILTED...A SECOND SURGE AND MORE WIND WILL ARRIVE SATURDAY. THIS WILL ALSO PUSH THE RAIN OUT OF THE SOUTHEAST COUNTIES FOR THE REST OF THE WEEKEND. SUNDAY AND MONDAY WILL BE DRY AND THE COOLEST SO FAR THIS SEASON WITH LOWS IN THE 40S AND HIGHS IN THE 60S. TEMPERATURES TURN WARMER TUESDAY AS ANOTHER COLD FRONT NEARS. THIS FRONT WILL BRING RAIN CHANCES BACK TO THE REGION TUESDAY NIGHT THROUGH THURSDAY MORNING. THE FRONT IS EXPECTED TO PUSH THROUGH ON WEDNESDAY WITH ANOTHER ROUND OF BELOW NORMAL TEMPERATURES ON THURSDAY. 75 && .AVIATION... CIGS/VIS HAS BEEN BOUNCING AROUND AREA AIRPORTS THIS MORNING BUT EXPECTED TO GRADUALLY IMPROVE THROUGH THE EARLY AFTERNOON. LINE OF THUNDERSTORMS DEVELOPING OVER NORTHWEST TEXAS WILL BECOME BETTER ORGANIZED AS THE AFTERNOON PROGRESSES AND ARE EXPECTED TO MOVE NW- SE ACROSS THE TAF SITES GENERALLY FROM 23Z-03Z THOUGH A COUPLE OF HOURS LATER AT KACT. EXPECT FREQUENT LIGHTNING AND GUSTY WINDS WITH THESE THUNDERSTORMS. FAIRLY CONFIDENT ON THE TIMING CONCERNING THIS LINE OF THUNDERSTORMS...BUT LOWER CONFIDENCE ON WHAT MAY DEVELOP AHEAD OF THIS LINE. APPEARS THAT THERE WILL BE SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS THIS AFTERNOON AHEAD OF THE LINE SO HAVE SHRA AND VCTS AN HOUR OR SO BEFORE THE LINE MOVES THROUGH BUT WILL CONTINUE TO MONITOR FOR POSSIBLE UPDATES DEPENDING UPON THE DEVELOPMENT OF PRECIP THIS AFTERNOON. FOLLOWING THE LINE OF THE THUNDERSTORMS....MVFR CIGS ARE EXPECTED FOR A COUPLE OF HOURS BEFORE DRIER AIR STARTS TO MOVE IN AT THE LOWER LEVELS. VFR CONDITIONS EXPECTED THEREAFTER THROUGH THE REMAINDER OF THE TAF PERIOD. WILEY && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 55 73 53 67 46 / 70 10 10 10 5 WACO, TX 57 72 55 66 46 / 100 30 50 30 10 PARIS, TX 56 72 52 66 41 / 100 10 10 10 10 DENTON, TX 51 71 49 66 42 / 40 10 10 10 5 MCKINNEY, TX 54 71 51 66 43 / 80 10 10 10 5 DALLAS, TX 56 72 54 67 46 / 80 10 10 10 5 TERRELL, TX 56 73 54 67 45 / 100 10 20 20 10 CORSICANA, TX 60 72 58 67 47 / 100 30 40 40 10 TEMPLE, TX 59 70 55 65 46 / 100 40 60 50 20 MINERAL WELLS, TX 49 70 49 67 41 / 20 10 10 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR TXZ093>095- 103>107-117>123-130>135-141>148-156>162-174-175. && /75
Hazardous weather outlook, Nov 5, 3:43 AM CST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 343 AM CST THU NOV 5 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060945- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 343 AM CST THU NOV 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. A FEW STORMS COULD BE STRONG TO SEVERE THIS AFTERNOON AND EVENING....WITH QUARTER SIZED HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. LOCALLY HEAVY RAINFALL MAY RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTHEAST OF A LINE FROM COMANCHE TO SHERMAN THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL LINGER FRIDAY THROUGH SATURDAY NIGHT...MAINLY SOUTH OF THE INTERSTATE 20 CORRIDOR. A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN LATE TUESDAY AND CONTINUE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED MAINLY WEST OF A SHERMAN-DALLAS-LAMPASAS LINE THIS AFTERNOON...AND EAST OF A SHERMAN-DALLAS-LAMPASAS LINE THIS EVENING.
In the hours before
Local storm report, Nov 5, 5:34 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
534 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL DECATUR 33.23N 97.60W
11/05/2015 E1.75 INCH WISE TX PUBLIC
ESTIMATED GOLF BALL SIZE HAIL REPORT VIA SM IN DECATUR.Local storm report, Nov 5, 5:49 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
549 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL PONDER 33.18N 97.30W
11/05/2015 E1.75 INCH DENTON TX AMATEUR RADIO
GOLF BALL SIZED HAIL JUST WEST OF PONDER ON HWY 156.Local storm report, Nov 5, 5:55 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 2 N FORT WORTH 32.78N 97.34W
11/05/2015 TARRANT TX PUBLIC
DAMAGE TO COMMERICAL BUILDING SIGN 2800 BLOCK OF DEEN
ROAD FORT WORTH/TIME ESTIMATED VIA RADARLocal storm report, Nov 5, 6:02 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND GST DENTON 33.22N 97.15W
11/05/2015 E60 MPH DENTON TX ASOSLocal storm report, Nov 5, 6:02 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND GST DENTON 33.22N 97.15W
11/05/2015 M60 MPH DENTON TX ASOSLocal storm report, Nov 5, 6:11 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
611 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG PONDER 33.18N 97.30W
11/05/2015 DENTON TX PUBLIC
3 LIGHT POLES SNAPPED AT PONDER HIGH SCHOOLThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 6:09 PM CST | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 38 min |
| Nov 5, 7:05 PM CST | Special Weather Statement | FWD | Fannin, Lamar | 40 min |
| Nov 5, 7:32 PM CST | Areal Flood Advisory | FWD | Anderson, Freestone | 3 hr |
| Nov 5, 7:46 PM CST | Special Weather Statement | FWD | Anderson | 44 min |
| Nov 5, 8:25 PM CST | Areal Flood Advisory | FWD | Delta, Fannin, Hunt, Lamar | 3 hr |
| Nov 5, 9:06 PM CST | Special Weather Statement | FWD | Hopkins | 39 min |
| Nov 5, 10:51 PM CST | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Nov 5, 11:20 PM CST | Flash Flood Warning | FWD | Navarro | 3 hr |
| Nov 6, 12:19 AM CST | Areal Flood Advisory | FWD | Freestone, Limestone | 3 hr |
| Nov 6, 12:27 AM CST | Areal Flood Advisory | FWD | Bell | 3 hr |
| Nov 6, 2:15 AM CST | River Flood Warning | FWD | Hunt | 17 hr |
| Nov 6, 8:09 AM CST | River Flood Warning | FWD | Limestone | 37 hr |
| Nov 6, 2:37 PM CST | Flash Flood Watch | FWD | Anderson, Bell, Falls, Freestone, Henderson, Hill and 7 more | 20 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.